Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 44, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 7:30 PM MDT for 4 counties in Montana. It was in force for 60 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 10, 2021, 8:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 151 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:30 PM MDT | TSTM WND DMG | 8 Wsw Crow Rock, MT | WEAKER TREE AT LEAST A FOOT IN DIAMETER FELL. DRIFTING HAIL ESTIMATED AS PEA SIZE. |
| Jun 10, 7:39 PM MDT | NON-TSTM WND DMG | 8 W Mccloud, MT | SEMI BLOWN OVER ON ITS SIDE 27 MILES SOUTH OF BROCKWAY. TIME ESTIMATED FROM RADAR. FROM SOCIAL MEDIA. |
| Jun 10, 7:55 PM MDT | TSTM WND DMG | 10 Wnw Mccloud, MT | ASH TREES BROKEN ABOUT HALFWAY UP. APPLE TREES AND AN 80-YEAR-OLD SPRUCE TREE BLOWN DOWN. |
| Jun 10, 7:55 PM MDT | HAIL 3 | 10 Wnw Mccloud, MT | 3 INCH HAIL AND TORRENTIAL RAINFALL. |
| Jun 10, 8:00 PM MDT | HAIL 2 | 19 Nw Terry, MT | . |
| Jun 10, 8:00 PM MDT | HAIL 2 | 19 Nw Terry, MT | |
| Jun 10, 8:00 PM MDT | HAIL 2.75 | 10 Nnw Mccloud, MT | SOCIAL MEDIA REPORT OF MOSTLY GOLF BALL SIZED HAIL WITH THE BIGGEST PIECE BEING BASEBALL SIZED. TIME ESTIMATED. |
| Jun 10, 8:08 PM MDT | TSTM WND GST 59 | 13 Nw Mccloud, MT | MESONET STATION LCFM8 MCCLOUD 13WNW/BIG SHEEP MTN. |
| Jun 10, 8:15 PM MDT | TSTM WND GST 75 | 8 Wsw Lindsay, MT | HURRICANE-FORCE WIND GUSTS. TELEPHONE POLES READY TO BLOW OVER. 75-YEAR-OLD TREES BLOWN OVER. |
| Jun 10, 8:15 PM MDT | HAIL 2 | 9 Wnw Lindsay, MT | TWITTER PHOTO OF HAIL MEASUREMENT WITH HAIL COVERING THE GROUND. |
| Jun 10, 8:15 PM MDT | HAIL 2.75 | 8 Wsw Lindsay, MT | BASEBALL-SIZED AND LARGER HAIL. |
| Jun 10, 8:18 PM MDT | HAIL 3 | 5 Sw Lindsay, MT | CALL WITH REPORT OF TEA CUP SIZE HAIL. |
| Jun 10, 8:20 PM MDT | HAIL 2.75 | Lindsay, MT | BASEBALL-SIZED HAIL IN THE TOWN OF LINDSAY. FROM SOCIAL MEDIA. |
| Jun 10, 8:31 PM MDT | TSTM WND GST 90 | Circle, MT | TIME ESTIMATED FROM RADAR. FROM SOCIAL MEDIA. |
| Jun 10, 8:35 PM MDT | HAIL 1 | 8 Nne Lindsay, MT | DIME TO QUARTER-SIZED HAIL. 0.13 INCHES OF RAIN MEASURED. |
| Jun 10, 8:38 PM MDT | TSTM WND GST 79 | 8 Nne Circle, MT | THIS GUST IS LIKELY ENHANCED BY THE COLD FRONT COMING THROUGH AS WELL, THE STORM IS MOSTLY SOUTH OF THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
071
WUUS55 KGGW 110130
SVRGGW
MTC021-033-055-079-110230-
/O.NEW.KGGW.SV.W.0044.210611T0130Z-210611T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
730 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern Garfield County in northeastern Montana...
Southern McCone County in northeastern Montana...
Northwestern Prairie County in northeastern Montana...
Southern Dawson County in northeastern Montana...
* Until 830 PM MDT.
* At 729 PM MDT, severe thunderstorms were located along a line
extending from Cohagen to 24 miles east of Hillside, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Circle, Flowing Wells Rest Area, Cohagen, Lindsay, Brockway,
Hillside, Crow Rock, Watkins, Stipek and Mccloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4683 10562 4683 10583 4686 10584 4684 10625
4701 10679 4763 10572 4722 10455 4675 10562
TIME...MOT...LOC 0129Z 233DEG 47KT 4703 10662 4681 10591
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
TFJ1 follow-up statement
049
WWUS55 KGGW 110153
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
753 PM MDT Thu Jun 10 2021
MTC021-033-055-079-110230-
/O.CON.KGGW.SV.W.0044.000000T0000Z-210611T0230Z/
Garfield MT-McCone MT-Prairie MT-Dawson MT-
753 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN GARFIELD...SOUTHEASTERN MCCONE...NORTHWESTERN
PRAIRIE AND WEST CENTRAL DAWSON COUNTIES...
At 752 PM MDT, severe thunderstorms were located along a line
extending from 13 miles south of Flowing Wells Rest Area to 18 miles
northwest of Terry, moving east at 70 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Circle, Lindsay, Brockway, Mccloud and Watkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4728 10472 4689 10556 4708 10635 4759 10561
TIME...MOT...LOC 0152Z 248DEG 61KT 4713 10611 4698 10558
HAIL...2.00IN
WIND...60MPH
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 5:53 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
553 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 5 S FLAXVILLE 48.73N 105.17W
06/10/2021 DANIELS MT PUBLIC
GRAIN BIN DESTROYED BY THUNDERSTORM WINDS
SOUTH OF FLAXVILLE ON THE R Y RD. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jun 10, 5:55 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
555 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 22 N WIBAUX 47.30N 104.19W
06/10/2021 M1.75 INCH WIBAUX MT PUBLIC
QUARTER TO GOLF BALL SIZE HAIL.
&&Local storm report, Jun 10, 6:05 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
605 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL SIDNEY 47.71N 104.16W
06/10/2021 E1.50 INCH RICHLAND MT EMERGENCY MNGR
CORRECTS PREVIOUS HAIL REPORT FROM SIDNEY.
CONTINUED PEA SIZE HAIL, WITH BRIEFLY UP TO
PING PONG BALL SIZE.
&&
JEZLocal storm report, Jun 10, 6:06 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
606 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 17 E BREDETTE 48.46N 104.94W
06/10/2021 ROOSEVELT MT PUBLIC
THUNDERSTORM WINDS ROLLED GRAIN BINS,
KNOCKED DOWN POWER POLES, AND DAMAGED
OUTBUILDINGS.
&&Local storm report, Jun 10, 6:25 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
625 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 9 ENE SAVAGE 47.50N 104.16W
06/10/2021 M1.75 INCH RICHLAND MT PUBLIC
&&Special weather statement, Jun 10, 6:54 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Glasgow MT
654 PM MDT Thu Jun 10 2021
MTZ022-026-110145-
Garfield MT-Prairie MT-
654 PM MDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD AND WEST
CENTRAL PRAIRIE COUNTIES UNTIL 745 PM MDT...
At 653 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Sand Springs to 23 miles
south of Hillside. Movement was northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cohagen, Hillside and Crow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4674 10558 4675 10562 4683 10562 4683 10583
4686 10584 4684 10672 4686 10747 4688 10754
4720 10676 4676 10539 4671 10558
TIME...MOT...LOC 0053Z 243DEG 38KT 4689 10736 4657 10636
NWS Glasgow
TFJThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 40 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| Jun 10, 8:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 33 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.